Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Fort Worth, TX

March 18, 201417 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 18, 2014, 10:39 AM CDT for 17 counties in Texas. It took effect at Mar 18, 2014, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2014, 10:39 AM CDT (15:39 UTC)
In effect from
Mar 18, 2014, 11:00 AM CDT
Expired
Mar 18, 2014, 10:00 PM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX

Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 749 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2352 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
749 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 5:46 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Mar 18, 5:46 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
546 AM CDT TUE MAR 18 2014

.AVIATION...
A DEEP SURFACE CYCLONE OVER THE CENTRAL PLAINS AND THE RESULTING
PRESSURE GRADIENT HAS LED TO STRONG LOW LEVEL FLOW ACROSS NORTH
TEXAS...WITH 60+ KT AT 2000FT THIS MORNING. SURFACE WINDS IN THE
15-25 KT RANGE HAVE PRECLUDED THE NEED FOR A LOW LEVEL WIND SHEAR
GROUP IN AREA TAFS...THOUGH CONDITIONS CAME CLOSE AT TIMES DURING
THE OVERNIGHT HOURS. WINDS WILL GRADUALLY VEER TO THE SOUTHWEST
TODAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. GFS LAMP IS
CURRENTLY ON THE HIGH END OF NUMERICAL GUIDANCE REGARDING SURFACE
WIND SPEEDS...INDICATING SUSTAINED WIND SPEEDS AROUND 25 KT WITH
GUSTS 30-35 KT IN THE DALLAS-FORT WORTH AREA. WE WILL LIKELY STICK
WITH THE SLIGHTLY MORE CONSERVATIVE 20G30KT WHICH SEEMS MORE
REASONABLE...BEING THAT IT IS NEAR THE NAM MOS AND WELL ABOVE THE
ECM MOS NUMBERS.

DFW MAY ENCOUNTER AN HOUR OR SO OF GUSTY CROSSWINDS AROUND 00Z
THIS EVENING AS WINDS BECOME WESTERLY IMMEDIATELY AHEAD OF THE
COLD FRONT. FROPA IN THE METROPLEX IS STILL EXPECTED AROUND 02Z /
04Z AT KACT / WITH NORTH WINDS 15 KT EXPECTED TONIGHT BEHIND THE
FRONT. OTHERWISE...CONDITIONS ARE EXPECTED TO REMAIN VFR.

30

&&

.PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAR 18 2014/
HIGH CLOUDS THAT ARE MOVING ACROSS THE NORTHERN THIRD OF NORTH
TEXAS OVERNIGHT WILL MOVE OFF TO THE EAST THIS MORNING BUT
ADDITIONAL HIGH CLOUDS WILL MOVE INTO THE REGION LATER TODAY.
BELIEVE THAT MOSTLY SUNNY SKIES SHOULD SUFFICE FOR THE OVERALL
SKY COVER TODAY. A SURFACE LOW OVER SOUTHWESTERN KANSAS INTO THE
OKLAHOMA PANHANDLE WILL MOVE EAST TODAY BRINGING AN ACCOMPANYING
PRE-FRONTAL TROUGH INTO THE THE WESTERN PART OF NORTH TEXAS LATE
MORNING AND TO THE I-35 CORRIDOR BY MID AFTERNOON. A COLD FRONT
WILL THEN OVERTAKE THIS TROUGH THIS EVENING AND MOVE THROUGH THE
SOUTHEASTERN PART OF THE FORECAST AREA BEFORE DAYBREAK WEDNESDAY.
EXPECT SOUTH OR SOUTH SOUTHWESTERLY WINDS 20-25 MPH WITH GUSTS
OVER 35 MPH POSSIBLE AHEAD OF THE PRE- FRONTAL TROUGH. WINDS WILL
BECOME MORE SOUTHWEST TO WEST AS THE PRE-FRONTAL TROUGH MOVES
THROUGH AND THEN NORTHWEST WITH FRONTAL PASSAGE. THE COMBINATION
OF THE WIND...LOW HUMIDITIES /LESS THAN 25 PERCENT/ THIS
AFTERNOON ALONG AND WEST OF I-35...AND DRYING FINE FUELS WILL
RESULT IN ELEVATED FIRE WEATHER CONDITIONS. THUS WE WILL ISSUE A
GRASSLAND FIRE DANGER STATEMENT /RFDFWD OR FNUS64 KFWD/ ALONG AND
WEST OF A SHERMAN TO DALLAS TO TEMPLE LINE FOR LATE MORNING
THROUGH THE AFTERNOON. HIGHS TODAY WILL RANGE FROM THE MID 70S
EAST TO THE MID 80S WEST.

DRY WEATHER WILL CONTINUE FOR THE REST OF THE WORK WEEK AS MOSTLY
ZONAL FLOW ALOFT PREVAILS. A SURFACE RIDGE WILL SLIDE ACROSS
TEXAS LATE WEDNESDAY AND AS IT MOVES TO THE EAST OF THE REGION...
WINDS WILL ONCE AGAIN BECOME SOUTHERLY. IT WILL BE COOLER
TOMORROW WITH HIGHS MOSTLY IN THE 60S BUT TEMPERATURES WILL THEN
MODERATE WITH 70S EXPECTED THURSDAY AND 70S TO NEAR 80 DEGREES
EXPECTED FRIDAY. A COLD FRONT WILL ENTER NORTH TEXAS AFTER SUNSET
FRIDAY NIGHT BUT SLOW ITS FORWARD PROGRESS AS IT MOVES SOUTH AND
IS NOT EXPECTED TO MOVE THROUGH THE SOUTHEASTERN ZONES UNTIL MID
TO LATE SATURDAY MORNING. THE FRONT WILL STALL ACROSS SOUTH TEXAS
SATURDAY NIGHT. WE WILL SEE AT LEAST LOW CHANCES OF SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT THROUGH THE WEEKEND. WITH MOSTLY
CLOUDY SKIES OVER THE WEEKEND...HIGHS WILL BE SLIGHTLY BELOW
NORMAL WITH LOWS NEAR SEASONAL NORMALS. HIGHS WILL BE IN THE 60S
AND LOWS MAINLY IN THE 40S. AT THIS TIME THE AREAL COVERAGE OF
THE RAINFALL DOES NOT LOOK TO BE HIGH AND QPFS ARE EXPECTED TO BE
LOW.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  43  64  43  74 /   5   5   5   5   0
WACO, TX              82  41  66  41  74 /   5   5   5   5   0
PARIS, TX             75  39  62  40  72 /   5   5   5   5   0
DENTON, TX            82  41  64  39  76 /   5   5   5   5   0
MCKINNEY, TX          80  41  64  39  72 /   5   5   5   5   0
DALLAS, TX            81  43  64  44  74 /   5   5   5   5   0
TERRELL, TX           77  41  64  40  75 /   5   5   5   5   0
CORSICANA, TX         78  43  65  42  73 /   5   5   5   5   0
TEMPLE, TX            82  43  66  42  75 /   5   5   5   5   0
MINERAL WELLS, TX     85  39  65  40  77 /   5   5   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Mar 18, 3:11 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 AM CDT TUE MAR 18 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 AM CDT TUE MAR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
HIGH FIRE DANGER IS EXPECTED TODAY ALONG AND WEST OF A LINE FROM
SHERMAN TO DALLAS TO TEMPLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH
TEXAS FRIDAY NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:35 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more8 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.